Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Hypertensive patient with an enlarged prostate. Taking exforge and prescribed with tamsulosin. Lightheaded. Continue medication?

User rating for this question
Excellent
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 416 Questions
Question
hi I'm a hypertensive patient with an enlarged prostate. As for my hyptension I am taking exforge 5mg/160mg as a maintenance. then I went to the urologist & prescribed me tamsulosin 0.4mg. After taking them before bedtime, when I woke up my head was lightheaded with a BP of 127/78 & a heart rate of 55. now my blood pressure is at 115/ 73 and a heart rate of 66. I do not know if I need to take my exforge now with that low blood pressure reading... when do you think should i take exforge?
Posted Fri, 8 Nov 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Prabhakar C Koregol 35 minutes later
Brief Answer:
Take ex forge in morning

Detailed Answer:
Yes your prostate medicine also lowers blood pressure to an extent and sort of potentiates the action of ex forge. But by itself not a strong enough anti hypertensive to allow you to go off medicines. You can take ex forge in morning and tamsulosin in night. Your BP still looks within acceptable range.

But there could be higher postural drop which must be causing symptoms. You can trying making life style change, not getting up from sleeping to standing posture suddenly, get up and sit in bed for 3-5 min and then stand.

But if your symptoms persist you need to have dose of your BP medicines reduced in consultation with your physician.
Above answer was peer-reviewed by
 
Follow-up: Hypertensive patient with an enlarged prostate. Taking exforge and prescribed with tamsulosin. Lightheaded. Continue medication? 3 hours later
Jusat to recap on my previous inquiry, this is a thorough history of what happened to me that’s why I’m writing to you. I’m a 53 yr old male suffering from chronic hypertension. I am taking maintainance drug exforge 5mg/160mg in the AM & half tablet of amplodipine 5mg at 6PM. It,s been alright until recently I was having problem urinating due to my enlarged prostate that’s why I saw a urologist & phe prescribed me Tamsulosin 0.4mg. which was to be taken at bedtime. I have taken the medicine twice & I had this problems when I woke in the morning: my blood pressure was 110/69 w/ heart rate of 51-55, plus I’m having problem breathing thru my nose it seem like it’s clogged everytime I took the Tamsulosin. With this experience I was advice my doctor to wait until my BP was at least 130/something then I can take amplodipine, however what I did was I took exforge in the evening about 8PM (usually taken in the AM) but I had a headache but my blood pressure at a normal. When I woke up in the morning I took 5mg Amplodipine & my BP was ok till bedtime, however I took tamsulosin again at bedtime & got the same symptoms that I had before. Now I’m planning of stopping my prostate meds & just continue with my maintenance. Please advice me on how I’m going deal with the discrepancies caused by the prostate meds.
 
 
Answered by Dr. Prabhakar C Koregol 45 hours later
Brief Answer:
Stop amlodepine, take BP meds in morning

Detailed Answer:
OK. you did not mention amlodepine part in previous discussion. I think it may not be wise to stop prostate meds as it may worsen your prostate symptoms. As per my opinion and also as suggested by your doctor it's best to stop amlodepine, continue ec forge in morning and prostate meds in night. Give couple of days to get used to new regimen and everything should be fine and settled. If persistent low BP or symptoms we may have to further modify BP meds.
Above answer was peer-reviewed by
 
Follow-up: Hypertensive patient with an enlarged prostate. Taking exforge and prescribed with tamsulosin. Lightheaded. Continue medication? 2 days later
Just wanted to know, how come every time i take take tamsulosin i develop clogged nose? It's comes w/ phlegm on the throat as well. Does it have something to do with tamsulosin? If i dont take it i dont have any problems with the symptoms i mentioned.
 
 
Answered by Dr. Prabhakar C Koregol 27 hours later
Brief Answer:
Yes it can cause

Detailed Answer:
Yes Tamsulosin is known to cause rhinitis, phryngitis and can cause the symptoms that you describe and also dissaapearance on stopping states direct causal relation. Please go back to your urologist and he will suggest alternate medicines.
Above answer was peer-reviewed by
 
Follow-up: Hypertensive patient with an enlarged prostate. Taking exforge and prescribed with tamsulosin. Lightheaded. Continue medication? 7 hours later
Thanks for all the advice i have followed everything & now i feel better with all the meds. As far as the side effect for the tamsulosin its good i know about it so i won't be thinking of other things why its happening to me. Will you advice me to continue tamsulosin even with the side effect since im getting relief with my prostate problem. Thanks for your advice.
 
 
Answered by Dr. Prabhakar C Koregol 18 hours later
Brief Answer:
Good I am happy for you

Detailed Answer:
I am happy that you are benefitted by advice. yes if side effects are tolerable you can continue and many times side effects disappear with continued use age
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor